×

zbMATH — the first resource for mathematics

Regularity in Sobolev spaces for doubly nonlinear parabolic equations. (English) Zbl 1029.35142
Let \(m>1\) and \(p>(m+1)/m\) be constants, and define \(A(\xi)=|\xi|^{p-2}\xi\) and \(a(z)=|z|^{m-1}z\). The authors examine the regularity of solutions of the Cauchy problem \[ u_{t} =\operatorname {div} A(D[a(u)])\quad \text{in } \mathbb R^{n}\times(0,T), \qquad u(x,0)=u_0(x) \quad\text{in } \mathbb R^{n} \] for \(n \geq 2\) and \(T>0\). If \(q<\max\{p/(p+1),2/3\}\) and \(r<1/q\), it is shown that \[ a(u) \in L^{q}(0,T;W^{r,q}(\mathbb R^{n})). \] Similar estimates are proved for powers of \(|Da(u)|\). The proof is based on difference quotient arguments developed by the first author [Z. Anal. Angew. 15, 637-650 (1996; Zbl 0858.35069)] for elliptic \(p\)-Laplace type equations.

MSC:
35K65 Degenerate parabolic equations
35K15 Initial value problems for second-order parabolic equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] D.G. Aronson, The porous medium equation, in: A. Fasano, M. Primicerio (Eds.), Nonlinear Diffusion Problems (Montecatini Terme 1985), Lecture Notes in Mathematics, Vol. 1224, Springer, New York, Berlin, 1986, pp. 1-46.
[2] Aronson, D.G.; Bénilan, Ph., Régularité des solutions de l’équation des milieux poreux dans \(R\^{}\{n\}\), C.R. acad. sci. Paris Sér. A-B, 288, A103-A105, (1979)
[3] Barenblatt, G.I., On self-similar motions of compressible fluids in porous media, Prikl. mat. meth., 16, 679-698, (1952), (Russian) · Zbl 0047.19204
[4] Ph. Bénilan, A strong regularity Lp for solutions of the porous media equation, in: C. Bardos, A. Damlamian, J.L. Diaz, J. Hernandez (Eds.), Contributions to Nonlinear Partial Differential Equations (Madrid 1981), Research Notes in Mathematics, Vol. 89, Pitman, Boston, MA, London, 1983, pp. 39-58.
[5] Bernis, F., Existence results for doubly nonlinear higher order parabolic equations on unbounded domains, Math. ann., 279, 373-394, (1988) · Zbl 0609.35048
[6] Blanchard, D.; Francfort, G., Study of a doubly nonlinear heat equation with no growth assumption on the parabolic term, SIAM J. math. anal., 19, 1032-1056, (1988) · Zbl 0685.35052
[7] Caffarelli, L.A.; Friedman, A., Regularity of the free boundary of a gas flow in an n-dimensional porous medium, Indiana univ. math. J., 29, 361-391, (1980) · Zbl 0439.76085
[8] Chen, Y.Z.; DiBenedetto, E., Boundary estimates for solutions of nonlinear degenerate parabolic systems, J. reine angew. math., 395, 102-131, (1985)
[9] DiBenedetto, E., Degenerate parabolic equations, (1993), Springer New York, Berlin · Zbl 0794.35090
[10] Ebmeyer, C., A non-degeneracy property for a class of degenerate parabolic equations, Z. anal. anwend., 15, 637-650, (1996) · Zbl 0858.35069
[11] Ebmeyer, C., Mixed boundary value problems for nonlinear elliptic systems in n-dimensional Lipschitzian domains, Z. anal. anwend., 18, 539-555, (1999) · Zbl 0931.35045
[12] Ebmeyer, C.; Frehse, J., Mixed boundary value problems for nonlinear elliptic equations in multidimensional non-smooth domains, Math. nachr., 203, 47-74, (1999) · Zbl 0934.35048
[13] C. Ebmeyer, J.M. Urbano, The smoothing property for a class of doubly nonlinear parabolic equations, submitted for publication. · Zbl 1072.35102
[14] Esteban, J.R.; Vazquez, L., Homogeneous diffusion in \(R\) with power-like nonlinear diffusivity, Arch. rational mech. anal., 103, 39-88, (1988) · Zbl 0683.76073
[15] Esteban, J.R.; Vazquez, J.L., Régularité des solutions positives de l’équation parabolique p-laplacienne, C.R. acad. sci. Paris Sér. A-B, 310, 105-110, (1990) · Zbl 0708.35043
[16] Filo, J., Local existence and L∞-estimate of weak solutions to a nonlinear degenerate parabolic equation with nonlinear boundary data, Pan. math. J., 4, 3, 1-31, (1994) · Zbl 0849.35061
[17] Ivanov, A.V., Existence and uniqueness of a regular solution of the Cauchy-Dirichlet problem for doubly nonlinear parabolic equations, Z. anal. anwend., 14, 751-777, (1995) · Zbl 0847.35073
[18] Ivanov, A.V., Regularity for doubly nonlinear parabolic equations, J. math. sci., 83, 1, 22-37, (1997) · Zbl 0868.35056
[19] Lions, J.L., Quelques méthodes de résolution des problèmes aux limites non linéaires, (1969), Dunod Paris · Zbl 0189.40603
[20] Kalashnikov, A.S., Some problems of the qualitative theory of non-linear degenerate second-order parabolic equations, Russian math. surveys, 42, 169-222, (1987) · Zbl 0642.35047
[21] Kufner, A.; John, O.; Fučik, S., Function spaces, (1977), Academia Prague
[22] Peletier, L.A., The porous media equation, (), 229-241 · Zbl 0497.76083
[23] Porzio, M.M.; Vespri, V., Hölder estimates for local solutions of some doubly nonlinear degenerate parabolic equations, J. differential equations, 103, 146-178, (1993) · Zbl 0796.35089
[24] Vazquez, J.L., An introduction to the mathematical theory of the porous medium equation, (), 347-389 · Zbl 0765.76086
[25] Vespri, V., On the local behaviour of solutions of a certain class of doubly nonlinear parabolic equations, Man. math., 76, 65-80, (1992) · Zbl 0755.35053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.